FishEaters Traditional Catholic Forums
The curious case of what's happening to me - Printable Version

+- FishEaters Traditional Catholic Forums (https://www.fisheaters.com/forums)
+-- Forum: Piazza (https://www.fisheaters.com/forums/forumdisplay.php?fid=3)
+--- Forum: Health, Food, Drink, and Tobacco (https://www.fisheaters.com/forums/forumdisplay.php?fid=23)
+--- Thread: The curious case of what's happening to me (/showthread.php?tid=26037)

Pages: 1 2


The curious case of what's happening to me - Martin_Pen - 03-06-2009

Wow, I am impressed to see that folks here are not ashamed to admit these problems. I suffer from some serious, and sometimes debilitating, problems with anxiety and I can empathize with what you describe Robb.
It's true that the meds can help - they literally saved my life.
I'm also fascinated by your story of kicking the meds, Quis. I am trying to stop taking the med I am on, and the withdrawal syndrome is an absolute nightmare that wreaks havoc on my ability to function within my family and at work. Was there anything besides your own strong will which helped you to get through the withdrawal?



The curious case of what's happening to me - Historian - 03-06-2009

Martin_Pen Wrote:Wow, I am impressed to see that folks here are not ashamed to admit these problems. I suffer from some serious, and sometimes debilitating, problems with anxiety and I can empathize with what you describe Robb.
It's true that the meds can help - they literally saved my life.
I'm also fascinated by your story of kicking the meds, Quis. I am trying to stop taking the med I am on, and the withdrawal syndrome is an absolute nightmare that wreaks havoc on my ability to function within my family and at work. Was there anything besides your own strong will which helped you to get through the withdrawal?

Actually, yes, and it was by accident.  Paxil had a manufacturing problem so there was none available, and my doc substituted Zoloft.  I came off the Zoloft with no withdrawal (it works slightly different than Paxil).

I dunno what med you're on, but if it's Paxil, talk to your doc about doing this:

Get to the lowest dose of Paxil and adjust to it.

Switch to the equivalent dose of Zoloft.  Take it for about a month, then wean from the Zoloft instead of the Paxil. 

It may work with other SSRI's, too.  And maybe Zoloft isn't the right one to switch to (maybe that's what you're coming off).  But there are others like Prozac, etc.  Talk to your doc and see what he thinks about this approach.

As I understand it, Paxil is an SSRI that is mostly used with anxiety while Zoloft is tweaked towards depression, though they are somewhat interchangeable.  Since they work slightly different, the side effects are slightly different, but both keep seratonin levels high.

I think people are more open about this because more people have it.  Our society, quite frankly, sucks, and is set up to torture people mentally without killing them.  We worry about our weight, the bills, the gov't's next tax, our kids in school, etc.  Really, our society is sick, and it makes people sick, too, because it's constant stress and tension.  Add to that the fact that very few people work 40 hour weeks anymore - more like 45-50, plus our cell phones, e-mail, etc. are always with us causing more stress.

I think I read somewhere like 30% of Americans are on some kind of anti-depressant / anti-anxiety drug.  It doesn't surprise me.  We live in a sick world that messes with our heads.  We go from one crisis to another, most of which are completely unnecessary and are artificial constructs of the world we live in.

Someone else posted about our sucky society and the effects before - I think it was kjvail.  I liked what he said; if it was him, maybe he'll chime in here.

Bah, and humbug. [Image: tounge2.gif]




The curious case of what's happening to me - libby - 03-11-2009

I agree with what everybody else said........


Panic attacks are horrible - and anxiety etc can be very isolating - so I hope what everyone has said here will help you out.

PLUS....this should get rid of any "yeah..they SAY they understand, but they don't REALLY understand......" thoughts you may have.

Yeah, we <b>do.</b>

I used to get on a plane and know.....<b>KNOW</b>, not "think".....I was going to die.

and prayer didn't help, because every time I got to the end of a Hail Mary.....you know the last part of that prayer?....I would burst into tears.

[Image: eek.gif].......funny if it wasn't happening to me.

[Image: smile.gif]

Quis is right..this society has brought a lot of this on, and God has given us the grace of having meds to help when help is needed.